Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

Had vertical band gastoplasty. How can I lose weight? Had knee replacement surgery. Stooped taking iron supplements

User rating for this question
Excellent
Answered by

Gastroenterologist, Surgical
Practicing since : 1989
Answered : 883 Questions
Question
I had vertical band gastoplasty in 2000 and lost over 120 pounds but in the last few years I have out lots back on my question is can I have anything done to help me to keep loosing weight? Last year I was put into hospital from bleeding somewhere doctor believes it was from my stomach stepping. I had a severelly low blood count and had too get two pints of blood plus go for a month twice a week for iv's of iron supplements. What can I have done to help me. When I had my original surgery I never had but one follow up and it was to get my staples out, I was never out on special meds or vitamins. I can only eat certain foods I can't eat any meats or fish. I only eat mashed potatoes, peas or corn,salad,and cheese. I crave cheese and sweets all the time and sometimes give in to them please help me what can I do? I only get medicare will it pay for me to get fixed. I don't wanna gain all this weight back I had three knee replacement surgeries in three years and I now have high blood pressure. Please help me
Posted Thu, 4 Apr 2013 in Abdominal Pain
 
 
Answered by Dr. Ketan Vagholkar 16 hours later
Hi,
Thanks for writing in.
Bariatric or obesity surgery basically aims at reducing the absorption of nutrients in the body. As a result a state of malabsorption develops. Various irreversible changes take place in the various parts of the gut.
In your case it will not be possible to regain normalcy of absorption within the GI tract. You will have to consider parentral hyperalimentation or nutrition for quite some time and ensure normalcy of blood values of various nutrients.
You will now have to undergo various tests for measuring the blood values and then start a corrective formula comprising of both oral as well as parentral nutrition.
If the gastric band is causing too many problems it needs to be removed.
I hope this answers your question.
Regards
Above answer was peer-reviewed by
 
Follow-up: Had vertical band gastoplasty. How can I lose weight? Had knee replacement surgery. Stooped taking iron supplements 3 hours later
Thank for your answer but what can I now do to help me to keep loosing weight? I've gained a lot back and am very upset. I crave chocolate and mints sweets. Please help me
 
 
Answered by Dr. Ketan Vagholkar 1 hour later
Hi,
You have to continue with your dietary protocol. Craving for sweets has to be avoided at all costs. Exercise is not possible in view of your knee surgeries. However there are newer mthods of weight loss using electromagnetic energy as well as heat therapy. I think you can consider them for weight loss having being cleared by your cardiologist and physician.
I hope this answers your querry.
Regards
Above answer was peer-reviewed by
 
Follow-up: Had vertical band gastoplasty. How can I lose weight? Had knee replacement surgery. Stooped taking iron supplements 20 minutes later
What are these weight loss options you told me about? Wha rt does the doctor do? Please help me and thanks for your help
 
 
Answered by Dr. Ketan Vagholkar 13 minutes later
Hi,
The electromagnetic nuform is a newer method for weight loss. It is available only at advanced weight reduction centers and is done under medical supervision only.
It is specially structured for individuals who cannot function by virtue of orthopedic ailments.
Since these involve electromagnetic waves it is essential that the normalcy of the heart is ascertained by a cardiologist.
I hope this answers your querry.
Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor